Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Boston/Norton, MA

June 28, 2007Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2007, 3:48 PM EDT for Plymouth County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2007, 3:48 PM EDT (19:48 UTC)
Expired
Jun 28, 2007, 4:20 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Plymouth County, MA

The radar

The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 281947
SVRBOX
MAC023-282030-
/O.NEW.KBOX.SV.W.0065.070628T1948Z-070628T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PLYMOUTH...

* UNTIL 430 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HALIFAX...OR ABOUT 9 MILES WEST OF PLYMOUTH...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARVER BY 355 PM EDT...
  KINGSTON BY 400 PM EDT...
  PLYMOUTH BY 405 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4189 7091 4204 7089 4206 7068 4197 7062
      4196 7062 4196 7061 4185 7053

$$

EKSTER
2 follow-up statements
000 
WWUS51 KBOX 282005
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT THU JUN 28 2007

MAC023-282030-
/O.CON.KBOX.SV.W.0065.000000T0000Z-070628T2030Z/
PLYMOUTH MA-
405 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL PLYMOUTH COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KINGSTON...OR ABOUT NEAR PLYMOUTH...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON BY 410 PM EDT...
  PLYMOUTH BY 420 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4191 7081 4198 7081 4203 7067 4200 7064
      4196 7062 4195 7060 4189 7056 4187 7054
      4185 7053

$$

MLE
000 
WWUS51 KBOX 282020
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT THU JUN 28 2007

MAC023-282028-
/O.CAN.KBOX.SV.W.0065.000000T0000Z-070628T2030Z/
PLYMOUTH MA-
418 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLYMOUTH COUNTY
IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4191 7081 4198 7081 4203 7067 4200 7064
      4196 7062 4195 7060 4189 7056 4187 7054
      4185 7053

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:16 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 28, 2:16 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT THU JUN 28 2007

.SYNOPSIS...
CONTINUED QUITE WARM AND HUMID TODAY...THEN A COLD FRONT WILL MOVE
THROUGH THE REGION LATE TODAY AND TONIGHT BRINGING DRIER AND COOLER
WEATHER FOR FRI THROUGH EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WILL
INCREASE IN COVERAGE THIS AFTERNOON AND EVENING AS THE COLD FRONT
APPROACHES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGE YET TO THE FCST.

STORMS TRYING TO DEVELOP...NOT QUITE YET BUT EMPHASIS SHOULD CONTINUE
SOUTH OF THE MASS PIKE...WHERE AT 2PM MOISTURE POOLING APPARENT
IN CT/RI SE MASS.

BOSTON AND HARTFORD HAVE NOW OFFICIALY HEAT WAVE...3 CONSEC DAYS OF
90 OR HIGHER. BOS DID IT AT 205 PM. BDL BEFORE 2 PM. PVD AND MHT MAY
SOON GO TO 90 PLUS. HI NOW LOW-MID 90SW BOS-CEF SWD.

MODIFIED ALB 12Z SOUNDING FOR 90/69 AND PW IS 1.9...KI36 TT 45 SWEAT
241 WITH 35 KTS DOWN TO 12K...WBZ 13.2 LCL IS FAIRLY LOW...300O FT.
1100J OF CAPE WITH ONLY 5J OF CIN. THIS CIN SHOULD EASILY BE
OVERCOME.

USING ABOUT 14.4 FOR 0 AND 25.5 FOR -20C AS WELL AS TROP 40 AND EL
41-44. MAX CLOUD TOP ARD 51K. VIL AROUND 55 SHOULD BE A GOOD NUMBER
FOR NON MESO SVR...BUT WELL ADJUST AS NEEDED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN
00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER
AIR WILL THEN GRADUALLY INFILTRATE THE REGION.

AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM
TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
UPPER RIDGE OVER THE GREAT PLAINS ENCOURAGES A TROF TO DIG OVER THE
NORTHEAST FOR THE WEEKEND. THE UPPER FLOW THEN FLATTENS FOR THE EARLY
WEEK. ON FRIDAY THE COLD FRONT STARTS THE DAY TO OUR SOUTH...BUT
CLOSE ENOUGH FOR SOME LINGERING CLOUDS SOUTH OF THE MASS PIKE AND
CHANCE POPS ALONG THE ISLANDS. NORTH WINDS AT THE SURFACE WILL BRING
DRIER AIR OVER SOUTHERN NEW ENGLAND IN A WEAKLY SUBSIDENT FLOW. SO
ANY CLOUDS FRIDAY MORNING SHOULD DRY OUT OR MOVE OFF DURING THE
MORNING. COLD AIR ASSOCIATED WITH THE UPPER TROF THEN MOVES IN ALOFT
ON SATURDAY WITH 500 MB TEMPS DROPPING FROM -11C FRIDAY EVENING TO
-14C SATURDAY EVENING AND TO -20C SUNDAY AFTERNOON. THIS COLD
ADVECTION ALOFT WILL HELP DESTABILIZE THE AIRMASS PROMOTING DIURNAL
CLOUDS AND POSSIBLE SHOWERS. FOR EACH DAY WE WILL GO WITH CHANCE
POPS IN SOUTHERN NH AND SLIGHT CHANCE POPS ELSEWHERE NORTH OF THE
MASS PIKE. THIS IS THE AREA THAT MOST DESTABILIZES.

THE REMAINDER OF THE FORECAST IS CONTINUED FROM THE PREVIOUS PACKAGE.
HIGH PRESSURE IS IN PLACE MONDAY TO BRING DRY WEATHER...THEN SHIFTS
SOUTH TUESDAY AND MAKES ROOM FOR WARM ADVECTION. A WARM FRONT SLIDES
THROUGH TUESDAY NIGHT AND FOURTH OF JULY WEDNESDAY...THIS WILL BE OUR
NEXT WIDESPREAD CHANCE OF SHOWERS.

800 MB TEMPERATURES/850 MB EQUIVALENTS DROP FROM 6-8C/11-13C FRIDAY
TO AROUND 0C/5C SUNDAY...THEN TREND UPWARD MONDAY AND TUESDAY 2-3C
EACH DAY. SO MAX TEMPS SHOULD DROP FROM 70S FRIDAY TO UPPER 60S AND
LOWER 70S SUNDAY...THEN CLIMB BACK THROUGH THE 70S MONDAY AND 75-80
ON TUESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
ALL TAFS WERE AMENDED FOR SOMEWHAT IMPROVED VSBY. LIFR ST/FOG FLIRTS
WITH HYA AND TAF TODAY...A PBLM FCST.

CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE ALONG AND
S OF MASS TURNPIKE THIS AFTN.

GROWING CUMULUS WILL DEVELOP TO CUMULONIMBUS CLOUDS BY 16-17Z SOON
AFTER THE CONVECTIVE TEMPERATURE HAS BEEN REACHED INLAND.
AREAS SHRA-TSRA WILL SPREAD ACROSS THE NORTHERN TERMINALS BETWEEN
16Z-18Z THEN KBDL-KBAF-KORH-KBOS-KPVD FM 18Z TO 23Z WITH SCT
MVFR-IFR VSBYS AND CEILINGS. SOME STORMS COULD PRODUCE STRONG GUSTY
WINDS... FREQUENT LIGHTNING...HEAVY DOWNPOURS AND HAIL. SHRA-TSRA
SHIFT TO KHYA-KACK TERMINALS 23Z-05Z.

OUTLOOK FRI THROUGH MON...MAINLY VFR BUT AREAS OF MVFR POSSIBLE
EARLY FRI ALONG THE SOUTH COAST. ALSO BRIEF MVFR POSSIBLE IN SHOWERS
AT MHT SATURDAY AND SUNDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN WATERS DUE
TO SOUTHWESTERLY SWELL. AN SCA FOR BUZZARDS BAY CONTS DUE TO FAVORABLE
SW WIND TRAJECTORY WHICH SHOULD ALLOW SEAS TO BUILD TO 5 FT. LATEST
OBSERVATIONS INDICATE WIND GUSTS TO 25 KT AS WELL.

MVCO PEAKED IN WH OVERNIGHT...SO A ITS AN UNCOMFORTABLE 4-5 FT OUT
THERE... NOT THE HUGE NUMBERS FROM WNA OF SEVERAL DAYS AGO.

LONG TERM...MAINLY QUIET ON THE WATERS WITH WINDS GENERALLY 15 KTS
OR LESS THROUGH THE PERIOD AND SEAS SUBSIDING BELOW 4 FT.

&&

.CLIMATE...
RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27.

SUMMARY...

BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76.
BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73.
PROVIDENCE...TIED HIGH MINIMUM 72.
HARTFORD...TIED HIGH MINIMUM 72.

PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS.

THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN
REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND
SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR
EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED
MOST LOCATIONS AUGUST 2 2006.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ234.

&&

SYNOPSIS...WTB
NEAR TERM...DRAG
SHORT TERM...DRAG/STRAUSS
LONG TERM...WTB
AVIATION...WTB/DRAG
MARINE...WTB/DRAG
CLIMATE...STRAUSS
Hazardous weather outlook, Jun 28, 12:08 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1208 PM EDT THU JUN 28 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-291200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1208 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL
8PM TODAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE
REGION THIS AFTERNOON AND EARLY EVENING IN ASSOCIATION WITH AN
APPROACHING COLD FRONT.

THUNDERSTORMS WILL BRING VERY HEAVY DOWNPOURS WHICH MAY TRAIN OVER
SPECIFIC LOCATIONS OF THE REGION. THIS MAY LEAD TO A FLASH FLOOD OR
FLOOD ADVISORY SCENARIO ESPECIALLY ACROSS LOW LYING SECTIONS...URBAN
CENTERS AND SMALL STREAMS. THE TIMING OF THE MOST CONCENTRATED AND
WIDESPREAD ACTIVITY WILL OCCUR BETWEEN 2 PM THIS AFTERNOON AND 7 PM
SOMEWHERE IN NORTHERN CONNECTICUT AND RHODE ISLAND.

THUNDERSTORMS WILL ALSO CONTAIN FREQUENT AND DANGEROUS CLOUD TO
GROUND LIGHTNING THIS AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL BRING GUSTY WINDS WITH POSSIBLY A FEW SEVERE
STORMS WHICH MAY BRING DAMAGING WIND GUSTS AND LARGE HAIL. THE
THREAT OF SEVERE THUNDERSTORMS MAY OCCUR ANYWHERE WITHIN THE COUNTY
WARNING AREA BUT THE BEST CHANCE OF SEVERE STORMS WILL OCCUR FROM
THE HARTFORD TO PROVIDENCE TO WORCESTER AND BOSTON AREAS AS WELL
AS SOUTH SHORE LOCATIONS OF MASSACHUSETTS THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY ACROSS SOUTHERN NEW
HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-250-254-255-291200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1208 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THIS AFTERNOON
ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE
ISLAND.

DEVELOPING SHOWERS AND THUNDERSTORMS MAY BRING HEAVY DOWNPOURS...
FREQUENT LIGHTNING...GUSTY WINDS AND HAIL ACROSS THE COASTAL WATERS
THIS AFTERNOON AND EVENING...MAINLY FROM 3PM THROUGH 1AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

In the hours before

Special weather statement, Jun 28, 11:58 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1158 AM EDT THU JUN 28 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-281800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...
WARWICK...BRISTOL
1158 AM EDT THU JUN 28 2007

...THUNDERSTORMS WITH DANGEROUS LIGHTNING STRIKES AND A FEW WITH
DAMAGING WIND GUSTS ARE EXPECTED THIS AFTERNOON IN SOUTHERN NEW
ENGLAND...

THE HIGHEST RISK FOR STRONG THUNDERSTORMS BETWEEN 130 PM AND 530 PM IS
FROM THE HARTFORD SPRINGFIELD AREA TO WORCESTER...BOSTON...WOONSOCKET
AND MARSHFIELD.

ISOLATED STRONG STORMS MAY DEVELOP IN SOUTHERN NEW HAMPSHIRE BETWEEN
1230 PM AND 2 PM BUT THE MAIN EVENT SHOULD BE ALONG AND SOUTH OF THE
MASS TURNPIKE DURING MID AND LATE AFTERNOON.

MARINERS ALONG BOSTONS NORTH SHORE SHOULD BE ALERT FOR A GUSTY
THUNDERSTORM BETWEEN 1 PM AND 4 PM.

MARINERS IN THE IMMEDIATE BOSTON AREA TO PLYMOUTH SHOULD BE ALERT FOR
THE POSSIBILITY OF WIND GUSTS OVER 35 KNOTS AND DANGEROUS LIGHTNING
SOMETIME BETWEEN 2 PM AND 5 PM.

ANYONE WITH PLANS FOR OUTDOOR ACTIVITY SHOULD BE ALERT FOR THUNDERSTORMS
AND BE PREPARED TO SEEK SAFE SHELTER ON SHORT NOTICE.

A SEVERE THUNDERSTORM WATCH MAY BE ISSUED FOR THE POSSIBILITY OF DAMAGING
THUNDERSTORMS DURING MID AND LATE AFTERNOON.

THE RISK FOR A STRONG THUNDERSTORM WILL SPREAD INTO CENTRAL AND SOUTHERN
RHODE ISLAND AS WELL AS SOUTH COASTAL SECTIONS OF MASSACHUSETTS LATE THIS
AFTERNOON OR EVENING...ESPECIALLY FOR MARINERS.

MAZ020>024-RIZ006>008-281800-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1158 AM EDT THU JUN 28 2007

...MARINERS ALONG SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE
ISLAND MAY ENCOUNTER ISOLATED OR SCATTERED GUSTY THUNDERSTORMS
BETWEEN 4 PM AND 8 PM...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO SOUTHERN NEW
ENGLAND THIS AFTERNOON AND REACH THE SOUTH COAST LATE IN THE DAY OR
THIS EVENING. A FEW OF THESE STORMS ARE EXPECTED TO PRODUCE NORTHWEST
WIND GUSTS TO 35 KNOTS.

SMALL CRAFT OPERATORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS
LATE TODAY AND BE PREPARED TO SEEK SAFE HAVEN ON SHORT NOTICE IF
WARNINGS ARE ISSUED.

DRAG
Special weather statement, Jun 28, 3:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT THU JUN 28 2007

MAZ017-RIZ001-002-282000-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
323 PM EDT THU JUN 28 2007

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES SOUTH OF NORTH SMITHFIELD...OR ABOUT 6
MILES SOUTHWEST OF WOONSOCKET...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...LINCOLN AND CUMBERLAND BY 330 PM
EDT...CENTRAL FALLS AND PAWTUCKET BY 340 PM EDT...ATTLEBOROUGH AND
NORTH ATTLEBOROUGH BY 350 PM EDT...6 MILES NORTH OF REHOBOTH AND 7
MILES SOUTH OF MANSFIELD BY 400 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA
Special weather statement, Jun 28, 3:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU JUN 28 2007

MAZ018-019-282015-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
345 PM EDT THU JUN 28 2007

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL ABOUT 10 MILES EAST OF TAUNTON...MOVING EAST AT
15 MPH.

THE THUNDERSTORM WILL BE NEAR...PLYMPTON BY 350 PM EDT...CARVER BY
400 PM EDT...PLYMOUTH BY 410 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:13 PM EDTSevere Thunderstorm WarningBOXWorcester47 min
Jun 28, 5:21 PM EDTSpecial Marine WarningBOX54 min
Jun 28, 5:29 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk41 min
Jun 28, 5:30 PM EDTSevere Thunderstorm WarningBOXBristol30 min
Jun 28, 6:04 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth56 min
Jun 28, 6:33 PM EDTSpecial Marine WarningBOX87 min
Jun 28, 7:41 PM EDTSpecial Marine WarningBOX64 min
Jun 28, 7:44 PM EDTSevere Thunderstorm WarningBOXPlymouth19 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.